Aa
A
A
Close
Avatar universal
Is this a lethal cocktail?
So i just got back from ht ER
I know nobody on here is a doctor and all the free asking doctor board's take weeks to get back to you.
Anyway I am already on Valium (for years) and Lamitctal However the ER doc prescribe oxycodone, flexeril, and for some reason ativan? Which I kept telling them i don't understand since i am already on 20mg valiums?
They kept saying they will ask and the Doctor said she would update my med information but when i got home I saw they did not update any information and she wrote to take all 3 with no comment on the valium i already been on for years?
I tried calling the ER and pharmacy they all just said follow what the doctor said completely ignoring the point I am trying to make which is.
Taking all these together can't be safe? Atleast not taking the 2 benzos with these right?
I had a really bad back injury I'm not sure if she ignored the valium on purpose because she thought the risk outweighed the benefit or if mixing these are a lethal (or knock out mix) and she forgot for the 50th million time what i am on.
Anyway anyone been on these all at once? Or Have knowledge and or personal experience about medicine mixture.
I am still waiting on the med site but again can take a week or so. Can't call my primary Doc as I am in the middle of switching :/
I have Been at the ER all afternoon into early morning and I'm really tired not gonna care about misspells or proper grammar too much....
Thanks in advance.
Cancel
4 Answers
Page 1 of 1
547368 tn?1440545385
Hello xLadyMx,

I am sorry for the pain you must be experiencing.

I agree with you. Two benzos seems like a lot of medication. I can't imagine why they would have ordered the Ativan in addition to the Valium you are already taking. Wow, that's a lot!

I won't contradict your ER Physician's orders. However I highly suggest that you call your regular Pharmacist and discuss the new medications. Obviously you'll also want to contact your PCP. Oxycodone seems appropriate if you are not on another short acting opiate.  

I hope you'll let us know the outcome. Please keep in touch.

Take Care,
~Tuck
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Thanks for the advice i decided not to take the ativan and tot take it slow.
Comment
Cancel
Comment
Avatar universal
Smart Choice LadyMX... As others said, and listening to l your gut, I think that was wide.Im not condoning NOT listening to a Doctors instructions, but I feel they (he or she) didn't "listen" (about your Valium intake) It certainly does sound like a strange and...a combo. I myself would be weary of!
Hope you're well!!
~emme~
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Thankyou guy's.... also
Is seizure a side effect of  Flexeril? I am sorry to ask here.
Now I am just afraid of seizures! I posted on a epilepsy forum with no reply yet.
II have MS like symptoms and my therapist also thinks it may instead be a type of partial or absences. My son has them.
I know since I started the Lamictal I have had a huge decrease in my symptoms with mild returns. I use to shake and bite m tongue on oxy and the Lamictal has stopped that so far. I am afraid if I combined the Flexeril I am punting myself at risk for the full body shakes again and tongue biting. The oxy alone is not working for the pain I wouldnt have mind trying the Flexeril but I read seizure is a side effect? if it is I am a leery if it is not a side effect I am willing to try it. The info i find is contradicting....
Thanks again for any help on this last question on if Flexeril is a seizure risk!
Comment
Cancel
Comment
Avatar universal
Don't take my word on it- best to call your pharmacist, truly. But I looked at my Fexeril (cyclobenzaprine) as well as in webMD. and I didn't see seizures as a side effect. Now, how it'll react w/other meds. your on, I don't know. But, I can say I didn't see anything of that (seizures) being a side-effect. I would honestly just pick up the phone & call your pharmacist. Best way to find out!
Let us know!
~emme~
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Ok thankyou,
I posted this question like a maniac I am glad to have a response. I am not sure how pharmacist are in other areas but in my lil area the pharmacist seem to know nothing. One Pharmacy gave me a different brand inside another brands bottle, Now I know that is usually not a big deal to some but to me it is cause some brands have ingredients im allergic too.
I also had a pharmacy (same one) Who said they carried a brand of epileptic med I wanted and showed me the pill and it was NOT the same brand but they were standing by it. I was very displeased. The first one I assumed mistake and let it go but the second one... why lie?
I am planning to switch pharmacy's now....
Again thankyou for your time I appreciate it!
Comment
Cancel
Comment
Avatar universal
Indeed, conflicting information-especially from the same source- can be beyond frustrating! But, I'm glad you got it sorted out!
I hope the flexeril works for you. Best of luck!
~emme~
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Looking for a Doctor?
Shop for health care like an expert. Find the best doctors based on reviews from patients like you.
Pain Management Community Resources
Top Pain Answerers
Avatar universal
Blank
st. louis, MO
317787 tn?1473362051
Blank
DC